I had to abort my last IVIG infusion because I had a reaction to my IV fluids and then, once I started the gammaglobulins, developed chest/throat hives almost immediately. That was always my anaphylaxis red flag in the past and, like I said last month when I got that hive on my throat at the end of my infusion, I haven’t had this happen in 17 years. I don’t want to go back to those days, so I’ve spent this weekend with a sense of doom and fear. Anaphylaxis scares me more than anything else.
I only got 1 gram of IgG into me and had to throw out the rest: $1,024 worth of medication down the drain ($205 of my own money). I’m going to try again on Wednesday, though. This treatment is too important. Even the IV fluids without the medication are too important to lose. And I want to have that protective boost for our upcoming road trip to California to see my specialist, Dr. K. It scares me to try again so soon after a reaction, but I’ll double my steroids and maybe my antihistamines, too. Please let me have this win, universe. 🙏
Also today, I gave up on the 30-day heart rate monitor after only 10 days. When I peeled the sticky electrodes off, my skin went with them. Bad, painful rash. (Note: this photo is actually from the 48-hour HR monitor not the 30-day one–the skin wasn’t actually broken here, just red–but I can’t take a photo today because I’ve slathered the rashes in calendula).
It’s frustrating because a) I don’t usually react to adhesives and b) I’ve already been a pain in the ass to this clinic by having to return the first set of wires because they STANK of the last person’s perfume (people: perfumes never come out of porous material! They’re a NIGHTMARE) and then I had to return the second set of wires because they were brand new and the manufacturing-chemical-rubber-hell-smell was even worse than the perfume! I had a full-on flushing event having those connected to my chest.
So, two more healthcare fails this week. On the plus side, I am tolerating Xifaxan, Lovastatin and Interphase, three new medications for my gut/bowel problems, with no side effects. Go figure.